Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Tramadol

Twinkletoes36Twinkletoes36 Posts: 26
edited 1. Aug 2014, 03:41 in Living with Arthritis archive
Hi

Just wanted to know if anyone has had any side effects with tramadol? I've took it occasionally before as one offs but today was advised to take it regularly and after 3 I feel lightheaded, breathless and have itchy skin?

Anyone had this?

Comments

  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    Tramadol is a powerful opiate so side-effects are common. I don't take it unless I really have to, and I don't take it for long but I've always been OK with it. Check the leaflet and see if your symptoms are listed under the reasonably common ones. (Mind you the breathlessness etc. could be caused by the hot and humid weather.) DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • kathbeekathbee Posts: 934
    edited 30. Nov -1, 00:00
    I have taken Tramadol for years and it works up to a point in controlling some of the pain with RA and OA and Fybromyalgia.

    I try not to take more than 2 -3 of 50mgs per day. Doseage is up to 8 per day.

    No side effects
    EXCEPT that I cannot come off it!!!!

    I have tried many times but cannot sleep, am restless and in pain so my theory is What The Heck, helps me get through the day and night.

    Kath
  • stickywicketstickywicket Posts: 26,000 ✭✭✭
    edited 30. Nov -1, 00:00
    I dislike tramadol. I was only ever given it once, coming out of hospital. It did work but I prefer good, honest pain to feeling doped up with a bad stomach despite the stomach protector. I went back to my regular, low-dose cocos asap.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • Twinkletoes36Twinkletoes36 Posts: 26
    edited 30. Nov -1, 00:00
    Thanks for the replies, spoken to my rheumatology nurse and they've advised to stop taking it. Going to stick with paracetamol and codeine and hope they ring soon to start me on humira.
    Really scared me last night though! Felt like I was going to stop breathing!
    Still here though! Phew!!
  • As5567As5567 Posts: 665
    edited 30. Nov -1, 00:00
    I have taken tramadol 100mg 4x a day and at first I did get itchy skin, this is apparently common. Breathing problems are not so common so coming off it was maybe the best idea
  • parrotmanparrotman Posts: 36
    edited 30. Nov -1, 00:00
    I was prescribed Tramadol for something non RA and just felt spaced out with palpitations and sweaty.

    Stopped taking it and went onto co-comodol.
    P1010005-1.jpg
  • ScoticanScotican Posts: 2
    edited 30. Nov -1, 00:00
    For me Tramadol is the only thing that helps to ease all the symptoms of my cervical and mid back arthritis..
    Its the only pain medication that does this without making me feel drugged up and unable to work/function. Co Codamols made me feel like a zombie.
    When i am having a bad day I take 4 50mg capsules.. spaced out over the day..
    On a "normal" day I take one in the morning and one at night..
    So for me Tramadol has been a godsend and allows me to continue working as i work in a area that requires me to have my wits about me at all times.
    The only "side effect" I get is one that all of the heavier duty pain meds give and that is constipation..
    I think that different medications work for different folks and that there is always a short time at the beginning of taking any medication where the body has to get used to it. .
    If after that time one is still having issues that just make them feel not right for whatever reason then i think going back to the Dr and trying to find an alternative pain med is the way to go :).
    Just my opinion and others may vary. :)
Sign In or Register to comment.